

SRM MEDICAL COLLEGE HOSPITAL & RESEARCH CENTRE SRM NAGAR, POTHERI

Important events in SRM Medical College Hospital and Research Centre since January 2013

1) 09/01/2013

Dept of Community medicine along with university of South Wales organized the first International Management development programme (seminar on Health care management) Hon Chancellor, Vice Chancellor, Pro Vice Chancellor, Health secretary, Govt. of Tamilnadu and Trade commissioner of Australia participated.

First International Management Development Programme (Seminar on Health Care Management): Program Schedule

Themes	Topic	Speaker	Facilitators
Registration &	Registration of the		Dr. Shailendra /
Welcome	participants; Putting up the		Dr.Balaji / Dr. Ganesh
	posters		
Session 1	Principles of Health	Dr Joanne Travaglia,	Dr. KR John, SRM
Health	Management	UNSW	MCH & RC
Management – An	Health Ethics and Clinical	Prof. Raina MacIntyre,	
overview	Governance	UNSW	
	Tea Break		
	Inaugural Function		
		Prof Jayashree Suresh,	Dr. KR John, SRM
		Dean, School of	MCH & RC
		Management, SRM	
	Health Care Marketing	University	
	Health Care Workers'		
	Behaviour with case studies		Health Care
	from hospital infection		Workers' Behaviour
	control	Dr Holly Seale, UNSW	with case studies
Lunch break			
	Primary Care	5 5 1	
	Management in India	Dr Balaji Utla, HMRI,	
		Hyderabad	
	Health Care Workforce	Prof Richard Taylor, UNSW	
Session 2	Tribal Health Care in	Dr. Kennedy A, Co-	Prof Raina
Health	India	ordinator, TNHSP	MacIntyre, UNSW
Management in	Tea Break		
Primary Care		Prof Prema, HOD,	
	· · · · · · · · · · · · · · · · · · ·		
· ·		Department of Paediatrics,	
	Immunization In India	SRM MCH & RC	Prof Raina
	Health Technology	Dr. KR John, SRM MCH &	MacIntyre, UNSW

Ass	sessment	RC
Clir	nical Governance and	Dr Joanne Travaglia,
Ris	k Management	UNSW

Development Programme (Seminar on Health Care Management): Program Schedule

Theme	9	Topic	Speaker	Facilitator
		Poster Presentation	Judgement	Dr. M Logaraj
		Successful Models of Disaster	Dr Vijay Nath,	
		Management	WHO/UNSW	Dr Joanne
			Dr Suresh	
Session	3	Environment Management in	Mariaselvam, School	Travaglia,
Disaste	er	Disasters	of Public Health,	UNSW
Managem	nent	Tea Break		
		Health Care Workforce Training in India	Dr. Jai Prakash Narain (Retd) WHO	Dr Joanne
		Pandemic Management in Emerging		Travaglia,
		Infectious Diseases	Prof Raina MacIntyre	UNSW
		LUNCH BREAK [And Distribution of the Certificates]	,	
		One Health - bridging the gap	Prof Thangaraju, Pro VC(M), SRM	Prof Richard
				Taylor, UNSW
			Dr Dhanasekaran,	
		Health Insurance - Structure and	Insurance training	
Session	4:	Management in India	institute	
Challenges		Public private partnership models in	Dr Padmanesan	
Health	1	the healthcare sector	Narasimhan, UNSW	
Manageme	ent in	Healthy India - role of the tertiary	Dr Prithvi	
India		care sector	Mohandoss, MIOT	
	_	Tea Break		
Concluding	Session	Panel Discussion & Recomm	nendations	
		Prof Raina MacIntyre, Prof KR John, Prof Richard Taylor, Dr Joanne, Dr Jayashree Suresh, Dr Prithvi, Dr. Elango, Dr.		Prof Thangaraju, Pro VC (M), SRM
		Clement; Concluding Remarks: Dr. Jai	MCH & RC	
		Prize Distribution: Winners of Pos		
		Vote of Thanks		Dr. KR John, SRM MCH & RC

2) 24/01/2013 Department of Dermatology Venereology and Leprosy organised special guest lecture on "CUTANEOUS VASCULITIS" by Dr.Muralidhar Rajgopal, Consultant Dermatologist Apollo Hospital. About 100 delegates attended.

3) 28/01/2013

Department of ENT, Audiology and speech language pathology organized a guest lecture on "Medically unexplained chronic cough and paradoxical vocal cord movements" by Prof Jennifer oater M.App.Sc, PhD (Department of Human communication sciences school of allied Health, faculty of health sciences, La Tobe University Melbourne). Also a national workshop on Augmentative and alternative communication was conducted. 300 delegates participated. Pro Vice Chancellor, Director of health sciences, Dean Deputy Dean Medical superintendent graced the occasion.

4) 01/02/2013

Dept of Cardiothoracic Surgery organized on Paediatric Cardiac - Current Status. Guest lecture By Dr.Robert Coelho., Director & Chief Paediatric Cardiac Surgeon MIOT Hospital, Channai.300 delegates participated.

5) 09/02/2013

Epilepsy Conclave Round Table Discussion on Current role of antiepileptic drugs in various forms of epilepsy. It was organised by Dept of Neurology and Dept of Neurosurgery of SRM Medical College Hospital and Research Centre and Medical Education unit at GRT convention centre Chennai Dr.K.Muthuraj HOD Dept of Neurology Dr.MohanSampathKumar HOD Dept of Neurosurgery, Dr.Chellappan Prof of Neurology, Dr.Laxmi Norasimhan Prof of Neurology Institute of Neurology, Dr.Kiran Haridas Consultant Pfizer participated. Dr. K.Gireesh Deputy Dean/VP was the moderator. The conclave was inaugurated by Dr.Mushtaq Ahmed Khan Medical Superintendent SRM Medical College Hospital and Research Centre.

6) 12/02/2013

"Globalisation and societies in transition" guest lecture by Prof Dr.Russell FD' Souza UNESCO chair in Bio ethics, ASIA pacific Bio ethics network for education, Director of clinical trials and Bipolar program Northern Psychiatric Research centre, Melbourne Professor (HOD) Universidad el Salvador Australia Buenos Argentine. Vice Chancellor, Pro Vice Chancellor, Director, Dean, Deputy Dean/VP, Medical Superintendent. 300 delegates participated.

7) 13/02/2013

Dept of Paediatrics and Dept of Medical Education unit organised workshop for nurses on "Care of New Born" on 13/02/13. Pro Vice Chancellor, Dean and Deputy Dean attended Prof Guna Singh Prof of Paediatrics Institute of Child health addressed the topic to the nurses. 150 nurses participated

8) 15/02/2013

Dr.K.Gireesh Deputy Dean/VP delivered motivational lecture on "Positive Mental Attitude" to a group 27 second year students (additional). Prof K. Thangaraj HOD Forensic Medicine presided

9) 22/02/2013 Dept of community Medicine took 150 students of first year MBBS for field visit at Gandhi Nagar. Deputy Dean accompanied them. Pro Vice Chancellor, Dean and Deputy Dean attended the feedback and assignment presentation subsequently. HOD and faculty of Dept of

Community Medicine guided them.

- 10) 04/03/2013 to 06/03/2013 Both morning and evening Dr.K.Gireesh Deputy Dean/VP addressed engineering students on Road Safety Awareness on all three days.3000 students benefitted. This was organised by Faculty of Engineering & Technology and Dept of Medical Education unit. Pro Vice Chancellor, Dean, Medical superintendent witnessed the Programme Road Safety Pledge was taken by all the students.
- 11) 12/03/2013 World TB Day/Quiz programme on Tuberculosis was conducted on 12/03/13 for medical and allied health science students. Deputy Dean inaugurated Dr.Shivanshu & Dr.Diksha S were quizmasters 100 students participated
- 12) 13/03/2013 Prof Dr. Peter Smith Dean University of South wales and Dr.Raina Macintyre, HOD Dept of Community Medicine & Public health UNSW visited Dept of Community Medicine and opened collaborative centre for training and research. He also addressed in detail on areas of exchange of knowledge and personnel between two universities. Pro Vice Chancellor Presided and Deputy Dean attended the function.
- 13) 14/03/2013 World Kidney Day was celebrated by Dept of Nephrology at Hospital Seminar Hall Dr.Ramprabahar MD DNB DM Consultant Nephrologist Global hospital spoke on Acute Kidney Injury.Prof Padmanabhan spoke on stop Kidney Attack and protects your kidneys. Vice Chancellor, Pro Vice Chancellor, Dean & Medical Superintendent attended. 200 delegates attended
- 14) 16/03/2013 Parent Teacher meeting of all students going for exams in June were conducted at 9.30am. All of them met all HODs of concerned departments Dean, Deputy Dean/VP spoke on the occasion
- 15) 16/03/2013 Dept of Physiology organised a seminar on "Physiology of Pain" at College Auditorium at 10 am Pro Vice Chancellor, Dean, Deputy Dean addressed. Dr.Viswanatha Rao gave the talk on Physiology of pain. He is the former HOD & Prof of Physiology at Madras Medical College and Govt General Hospital 350 delegates participated Physiologists from other medical colleges attended

16) 16/03/2013

International Women's day was celebrated on 16/03/13 at 11.30 am 1500 self help group women from Chengalpattu assembled at Dr. T P Ganesan Auditorium. A mega health exhibition was organised at the venue. All the departments of SRM Medical College Hospital and Research Centre participated. Hon: Chancellor addressed the gathering Vice Chancellor, Pro Vice Chancellor, Dean, Deputy Dean/VP, Medical Superintendent participated. The program was organised by K R John HOD Dept of Community Medicine

17) 18/03/2013 19/03/2013

Ethical Committee Meeting from 10.30 am to 5.00 pm 60 scientific papers were approved. Vice Chancellor, Dean and Deputy Dean/VP, Chairman of Ethics committee HOD Pharmacology and Dean Research participated. All Professors who are guides for the research papers attended.

18) 25/03/2013

Department of Obstetrics and Gynaecology organised a special guest lecture on PCOS – Turbulent Adolescent to Smooth Adult hood By Dr.Jayam Kannan MD DGO Professor Emeritus Tamil Nadu Dr.MGR Medical University and Coordinator south zone Adolescent health committee Dr.Anjalakshi C HOD welcomed the gathering , Dr.Nalini, Dr.Bhuvanewari, Dr.Santhamani chaired the missions. Pro Vice Chancellor, Dean, Deputy Dean and Medical Superintendent graced the occasion.

19) 02/04/2013

Investigation and management TB

	<u> </u>	ĕ
1	Priyadharshini R	Bronchial asthma
2	Priyadharshini K	Chickenguniya
3	Rahumath Ajeetha.M.	Dengue fever
4	Sandhya Pandey	Malaria Management
5	S.Priadharshini	Occupational Disease
6	G.Ramya	Peptic ulcer
7	Santosh Doke	Management of Obesity
8	Ramesh Ashwin	
9	Sahityan	Investigation and Management of TB
10	Ashwini R	
11	Anandha Prathi	
	Kartheik Balaji	
	Henry Alfred Prabhu	

20) 03/04/2013

Integrated-Teaching program was organised by Departments of Anatomy, Physiology and Biochemistry in coordination with the Medical Education Unit. Deputy Dean compered and Pro Vice Chancellor presided. About 175 students of first year MBBS attended.

S.no	Topic	speakers
1	Anatomy of thyroid gland	Dr.A.Sharmila
		Associate Professor of Anatomy
2	Formation and functions of thyroxin	Dr.A.Christy
		Associate Professor of Physiology
3	Thyroid function test	Prof.W.EbenezerWilliam HOD Biochemistry
4	Clinical features and medical	Dr.K.Subramani
	management of thyroid disorders	Associate Professor of Medicine
5	Imaging of thyroid	Dr.Jaikishore
		Dept of Radiology
6	Surgical management of thyroid	Dr.Jaivinodh
	disorders	Associate Professor of Surgery Dr.Justin
		Samuel

21)06/04/2013

Dept of Biochemistry organised a CME programme on get together on lipoproteins Prof V.M.Vinodhini spoke on Assay of Lipoproteins Dr.Mehaboob sulaiman spoke on Role of Lipoproteins in Cardiovascular Disorders Dr.V.Karthick Anjuneyan spoke on Management of Dyslipidemias about 650 delegates attended there was a quiz programme too. The whole scientific program was admixed with solo song, Dance by students and was conducted in a fun filled ambience the feedback was quite good. Pro Vice Chancellor inaugurated Director gave away the prizes Dean and Deputy Dean offered felicitation. HOD Biochemistry coordinated the program.

22) 10/04/2013

Department of Endocrinology organised CME program.

Dr. Usha Sriram consultant endocrinologist ACER Adyar spoke on Metabolic syndrome Dr.Sruti Chandrasekhar consultant Endocrinologist Global Hospital spoke on Management of Growth Retardation. The Chairpersons of the session were Dr.A.Balasubramaniyam HOD General Medicine, Dr.Kodhainayaki Prof of Paediatrics, Dr.K.Nalini HOD Dept of Endocrinology welcome the gathering numbering 250. Pro Vice Chancellor, Dean, Deputy Dean/VP and Medical Superintendent attended the program

23) 12/04/2013 Dept of Medicine organised a CME program on infectious Disease. Dr.K.Abdul Ghafur MD MRCP FRC (Path) Consultant Infectious Diseases Apollo Hospital Chennai spoke on Antibiotic Resistance. 200 delegates attended. Pro Vice Chancellor, Dean and Medical Superintendent graced the

24) 08/05/2013 Integrated Teaching for first year MBBS students organised by Dept of Anatomy, Dept of Physiology, Dept of Biochemistry and Medical Education Unit.

Topic Heart

occasion.

Arterial supply of Heart	Dr.J.Radhika Assistant professor of Anatomy
Physiology of Coronary circulation	Dr.K.Prabhavathi Assistant professor of Physiology
Biochemistry markers of Myocardial infarction	Dr.P.Renuka Associate Professor of Biochemistry
Myocardial infarction clinical aspects and Medical management	Dr.C.R.Madhu Prabhu Das Assistant Professor of Cardiology
Coronary bypass surgical management	Dr.V.Chitralekha Assistant Professor of Cardiothoracic Surgery

The important message as far as myocardial infarction management is "Time is muscle, Time wasted is muscle lost".

25) 10/05/2013 "Soft Tissue Sarcomas" by Prof. Dr.G.Shivakumar, M.S, FICS, FAIS, Retd Prof of General Surgery, Madras Medical College.200 delegates attended. Dr.P.G.Kolandaivelu Prof of General Surgery welcomed the gathering. Dr.M.Baskaran Selvapathy HOD Dept of General Surgery and Dr.V.Vedhamoorthy Prof & HOD of Medical Oncology were the chairpersons. The seminar was conducted in the presence of Dr.P.Thangaraju Pro Vice Chancellor ,Dr.James Pandian Dean, Dr.K.Gireesh Deputy Dean/VP, Dr.Mushtaq Ahmed Khan

26) 17/05/2013 Guest lecture by Dr.Richartha Gundlapalli senior resident in Paediatrics USA on "Holistic Health Nutrition – Integrative Health". 250 delegates participated Deputy Dean inaugurated Medical Superintendent proposed vote of thanks.

Medical Superintendent.

27) 05/06/2013 Dept General Surgery - Symposium on "Salivary Glands Tumours & Disorders"Guest Speaker: Dr.Kalaivani Dept of Pathology Chairperson Prof.S.Mohamed Musthafa and Prof.S.Jeyakumar Presented by - Dr.Kamalraj- Salivary Gland Anatomy and Physiology Dr.S.Akbar - Inflammatory Disorders, Dr.J.Balakumar - Tumours of Salivary Glands. About 250 delegates attended. All HODs and Professors attended. Deputy Dean/VP graced the occasion.

28) 04th, 05th & 06/06/2013

workshop on Medical education technology was organised for 25 Assistant Professor, 4 Associate Professors of Medical College all did well. MCI observer Dr.Dayakani Selvakumar appreciated. I presented on microteaching. Pro Vice Chancellor inaugurated Dean presided details as follows.

WORKSHOP ON BASIC MEDICAL EDUCATION TECHNOLOGY (TEACHING/LEARNING/EVALUATION) PROGRAMME SCHEDULE				
DAY 1	TUESDAY	4 TH JUNE - 2013	8. 00 am TO 5.00 pm	
TIME	DURATION	TOPIC	FACULTY FACILITATOR	
8.00 - 8.30 am	30 min	Registration	Core Members	
8.30 - 8.45 am	15 min	Overview & Objectives of workshop/selection of Rapporteurs	Dr.K.Gireesh Dr.V.Mangayarkarasi Dr.V.Sathyanarayanan	
8.45 - 9.00 am	15 min	Pre-test	Dr.V.Sathyanarayanan Dr.Satyajit Mohapatra	
9.00 - 10.15 am	1 hour 15 min	Ice breaking and group dynamics	Dr.P.Ganeshkumar	
10.15 - 10.45 am	30 min	System approach, Learning process, Principles of adult learning	Dr.A.Prema	
10.45 - 11.00 am	15 min	TEA BRE	AK	
11.00 -12.00 pm	1 hour	System approach, Learning process, Self directed learning / motivation	Dr.M.Logaraj	
12.00 - 12.45 pm	45 min	Taxonomy of Learning and Education Objectives Learning objective	Dr.P.Ganeshkumar	
12.45 - 1.45 pm	1 hour	LUNCH BR	REAK	
1.45 – 2.30 pm	45 min	Taxonomy of Learning and Educational Objectives Learning objectives	Dr.P.Ganeshkumar	
2.30 – 3.00 pm	30 min	Appropriate use of media	Dr.V.Sathyanarayanan Dr.G.Shivashekar	
3.00 - 3.15 pm	15 min	TEA BRE	AK	
3.15 - 4.15 pm	1 hour	Introduction to Microteaching	Dr.K.Gireesh	
4.15 - 4.45pm	30 min	Open House	Dr.P.Ganeshkumar Dr.Satyajit Mohapatra Dr.C.Balaji	
4.45 - 5.00 pm	15 min	Summary, Daily Feedback	Dr.V.Sathyanarayanan Dr.V.Mangayarkarasi	

DAY - 2	WEDNESDAY	5 TH JUNE - 2013	8. 00 am TO 5.00 pm
TIME	DURATION	TOPIC	FACULTY FACILITATOR
8.00 - 8.15 am	15 min	Rapporteurs' session & Recap	
8.15 - 9.45am	1 hour 30 min	Introduction to curriculum	Dr Dhayakani Selvakumar Dr.V.Mangayarkarasi Dr.M.Logaraj
9.45 - 10.45 am	1 hour	Interactive Teaching Learning methods- Small group Teaching Clinical/Bedside teaching	Dr.Satyajit Mohapatra Dr.C.Balaji
10.45 - 11.00 am	15 min	TEA BREAK	
11.00 - 12.45 pm	1 hour 45 min	Interactive Teaching Learning methods-Large group teaching	Dr.G.Shivashekar
12.45 – 1.30 pm	45 min	LUNCH BR	EAK
1.30 – 3.00 pm	1 hour 30 min	Curricular innovations Foundation course Early clinical Exposure Integrated Learning Skill development	Dr Dhayakani Selvakumar
3.00 - 3.15 pm	15 min	TEA BRE	AK
3.15 – 4.45 pm	1 hour 30 min	Curricular innovations Foundation course Early Clinical Exposure Integrated Learning Skill Development	Dr Dhayakani Selvakumar
4.45 - 5.00 pm	15 min	Summary, Daily feedback	Dr.V.Sathyanarayanan Dr.V.Mangayarkarasi

DAY 3	THURSDAY	6 TH JUNE - 2013	8.00 am –5.00 pm
TIME	DURATION	ТОРІС	FACULTY FACILITATOR
8.00 - 8.30 am	30 min	Recap	Core Members
8.30 - 9.30 am	1 hour	Principles of student assessment	Dr.G.Shivashekar
9.30 - 10.45 am	1 hour 15 min	Assessment of Clinical and Practical Skills (OSEC/OSPE)	Dr.P.Ganeshkumar Dr.V.Mangayarkarasi Dr.C.Balaji & Satyajit
10.45 - 11.00 am	15 min	TEA BRE	AK
11.00 - 12.00 pm	1 hour	Formative and continuous assessment	Dr.M.Logaraj
12.00 - 12.15 pm	15 min	Importance and skills of giving effective feedback	Dr.A.Prema
12.15 - 12.45 pm	30 min	Assessment of clinical and practical skills oral and Viva – voce Practical examination	Dr.V.Mangayarkarasi
12.45 – 1.45 pm	1 hour	LUNCH BR	EAK
1.45 - 2.15 pm	30 min	Assessment of Clinical and practical skills Long case and its improvement	Dr.C.Balaji
2.15 – 2.45 pm	30 min	Assessment of Knowledge Setting of question paper and concept of blue printing	Dr.G.Shivashekar
2.45 – 3.15 pm	30 min	Assessment of Knowledge Essay type questions and their improvement Short Answer questions	Dr.M.Logaraj
3.15 – 4.15 pm	1 hour	Assessment of Knowledge Multiple choice question including item analysis	Dr.M.Logaraj
4.15 - 4.30 pm	15 min	TEA BREAK	
4.30 - 4.45 pm	15 min	Programme Evaluation / Post test	Dr.V.Sathyanarayanan Dr.V.Mangayarkarasi
4.45 - 5.00 pm	30 min	Summary/Feedback/Valedictory	Dr.K.Gireesh

29)14/07/2013

Medical education unit organised CME on "How to succeed in publishing scientific papers" in collaboration with Indian Academy of Tropical parasitology 250 delegates attended program detail as follows.

PROGRAMME

Welcome address	:	Dr.V.Mangayarkarsi,
		Co-ordinator, Medical Education Unit
Felicitation	:	Dr.James Pandian,
		Dean, SRM MCH & RC
Presidential address	:	Dr.P.Thangaraju,
		Pro Vice Chancellor (Medical)
Special address	:	Dr.Geethalakshmi,
		President IATP, Tamilnadu Chapter
Inaugural address	:	Dr.Subhash Chandra Parija, President,
_		IATP

SCIENTIFIC SESSION:

Speakers	Topics	Time
Dr.M.Logaraj,	Impact factor	9.30-9.50 am
Professor of Community Medicine		
Dr.V.Satyanarayanan	Quiz	10minutes
Professor of Pharmacology		
Dr.A.Prema	Case report	10.00-10.15 am
Prof & HOD, Pediatrics		
Dr.P.Thangaraju,	Original article	10.15-10.30 am
Pro Vice Chancellor (Medical)		
Dr.Subhash Chandra Parija,	Publication in peer reviewed	10.30-11.00 am
President, IATP	journal	
Dr.P.Ganeshkumar,	Meta – analysis	11.15-11.30 am
Assistant professor of Community		
Medicine		
Dr.V.Mangayarkarasi,	Review article	11.30-11.45 am
Associate professor of Microbiology		
Dr.Geethalakshmi	Editorial process	11.45-12.00 pm
Dean Stanley Medical College		
Dr.Gireesh Dr.CD.Anand	Language barrier	12.00-12.15 pm
Deputy Dean / PG Pathology		
Vice Principal		
Dr.Jeremiah, JIPMER	Instruction to Authors	12.15-12.30 pm
Dr.Rahul Dhodapkar, JIPMER	Plagiarism in publication	12.30-12.45 pm

30)19/06/2013

Dept of General Surgery organised a special guest lecture on "Surgical management of thyroid disorders" delivered by eminent surgical endocrinologist Padma Sri Prof Dr.S.Vittal MS, FRCS (Emeritus Professor of Surgical Endocrinology the Tamil Nadu Dr.MGR Medical University). Pro Vice Chancellor, Director of Health Science, Dean, Deputy Dean/VP and Medical Superintendent graced the occasion. Final year Medical students, Postgraduates and Professors numbering 300 attended.

31) 21/06/2013

22/06/2013

SRM Stratus center for medical simulation organised second national conference on simulation in Health Care (150 delegates) with preconference workshop on 20/06/2013 (30 delegates) and post conference workshop on 23/06/2013 to 25/06/2013 (60 delegates). Details are as follows:-

2 nd National Conference on Simulation in Health Care (21/06/2013)							
Time	Program	Day 1	Fore Noon	Duration			
8.30am	Registration						
9.00am	Welcome	Dr.R.Thirumavalavan					
	participants						
Theme	Simulation in Em	ergency / Critical care					
		Speaker	Topic	Talk	Comments		
9.15am-		Dr.Ram Rajagopalan	Simulation in	20	10		
9.45am			critical care				
9.45am-		Dr.Charles N.Ponzner	Simulated ACLS	20	10		
10.15am			Protocal Impacting				
			on Primary				
	PLENARY		Outcomes				
10.15am-	SESSION 01	Dr.T.V.Ramakrishnan	Emergining	20	10		
10.45am			Domains of				
			Simulation in				
			Emergency				
			Medicine				
11.00am-		Dr.R.Senthil Kumar	Just in time	20	10		
11.30am			training in critical				
			Care				
11.30am-	Inauguration						
1.00pm	ceremony						
Theme	Advanced	Day 1	After Noon				
	Simulation Skills						
	in Enhancing						
	Health Care						
2.00	Delivery	D ND 1:1		20	10		
2.00pm-		Dr.N.Ramakrishnan	Simulation in	20	10		
2.30pm			2014 in Indian				
			Simulation for				
2.20	4	D. M.D. 1	patient safety	20	10		
2.30pm-	DI ENIADIZ	Dr.M.Ramkumar	Simulation Airway	20	10		
3.00pm	PLENARY	Venkateswaran	Management	20	10		
3.00pm-	SESSION 02	Dr.Babu K.Abraham	Simulated	20	10		
3.30pm			Training in				

			Critical Care		
			Pulmonology		
3.30pm- 4.00pm		Meet the Sim Experts Parallel	Interaction	20	10
	2 nd National Con	ference on Simulation in		<u>5/2013</u>	
Time	Program	Day 2	Fore Noon		Duration
Theme	Integrating Simula	tion in day to day Medical			
		Speaker	Topic	Talk	Comments
9.00am- 9.30am		Dr.Ramesh Venkataraman	Developing a Simulation Based Curriculum	20	10
9.30am- 10.00am	PLENARY	Dr.Dhavapalani Alagappan	Simulation in Pediatric Emergencies	20	10
10.00am- 10.30am	SESSION 03	Dr.R.Thirumavalavan	Making Interprofessional simulation Education Work	20	10
10.30am- 11.00am		Dr.Charles Pozner	Debriefing in Simulation	20	10
Theme	Simulation in Disa				
11.15am-		Dr.Frank Walter	HAZMAT	20	10
11.45am			Simulation		
11.45am- 12.15pm		Dr.Amit Gupta	Simulated Triage in Disaster Training	20	10
12.15pm- 12.45pm	PLENARY SESSION 04	Dr.Chandrasekar	Simulated Ultrasound Training in ER/ICU	20	10
12.45pm- 1.15pm		Dr.Charles Pozner	Simulated Mock Drills in your Hospital to Improve Performance & Out comes	20	10
		Day 2	After Noon		
12.15pm- 2.45pm	Parallel Sessions	SIM Wars!	*Meet the Experts in Simulation	20	10
2.45pm- 3.15pm	Panel Discussion : Establishing your Simulation		Center in your Institution#	20	10
3.15pm- 4.00pm	Closing Ceremony	with Culturals (Light Mus	ic/National Anthem)		

32) 24/06/2013 Dept of cardio thoracic surgery organised a CME programme on "Surgical Management of Common Cardiac Diseases" Pro Vice Chancellor, Dean, Deputy Dean/VP, Medical superintendent attended the meeting 200 delegates were there Chair Person: Dr.V.Sundaravadivelu HOD Dept of Medicine Speakers:

Pericardial Diseases	: Dr.C.Devadoss
Congenital cardiac Diseases	: Dr.P.Moorthy
Valvular Heart Diseases	: Dr.G.N.Prabhu
Ischaemic Heart Diseases	: Dr.A.S.Harshavardhan
Role of Anti-platelets in cardiac surgery	: Dr.V.Chitraleka

- 33) 26/06/2013 Dept of Radiology organised Radiology Imaging update CME topic "Principle, Instrumentation and Safety of MRI" by Mr.S.Panneerselvam Associate Professor of Medical Physics Department of Radiology & Imaging Sciences Sri Ramachandra University (Chennai). Pro Vice Chancellor inaugurated Director Health Sciences, Deputy Dean/VP, Medical Superintendent participated 300 delegates attended.
- 34) 28/06/2013 Dept of Nephrology organised Symposium on Hyperuricemia.

 Director, Deputy Dean/VP and Medical Superintendent graced the occasion. About 150 delegates attended. Program is as follows Chairperson: Dr.C.P.Rajendran, MD.DM Prof & HOD of Rheumatology. "Newer Perspectives: Hyperuricemia, Deposition Disorders"- Dr.Sudeep Acharya. "Hyperuricemia & Kidney"-Dr.R.Padmanabhan, MD.DM (Prof & HOD, Nephrology)
- 35) 04/07/2013 Department of Pharmacology organised a CME programme guest lecture by Dr.R.Ezhil Arasan on "Clinical Trial The Background, An overview, opportunities and challenges way forward". About 300 delegates participated.
- 36) 05/07/2013 Doctors Day –The Get Together meet was organised. Guest of Honour was Dr.TP Ganesan Pro Vice Chancellor (Planning & Development) SRM University, Pro Vice Chancellor (Medical), Director (Health Sciences), Dean (Medical), Deputy Dean/VP addressed. Also many doctors shared their thoughts and experiences as doctor. 500 delegates attended.

- 37) 10/07/2013 Department of Pathology organised a special guest lecture on "Stem Cell Research Indian Panorama" by Prof Dr. Rosy Venilla Professor Research Advanced centre for stem cell research Govt Stanley Medical College, Chennai. Chairperson was Dr.G.Shivashekar HOD Pathology and Dr.Rathnaswami HOD Gastroenterology.
- 38) 06/07/2013 Dept of Neurology organised a symposium on "Dementia" about 40 delegates participated. Prof Dr.K.Chellappan Prof of Neurology and Prof Dr.V.Sundaravadivelu HOD Internal medicine Chaired the session. Topics and speakers were as follows.

Topic	Speaker
Dementia overview	Prof Dr.K.Gireesh, Deputy Dean/Vp
Alzhiemers Dementia	Dr.Rajesh Venkat, DM PG
Multi infarct dementia including	Dr.Ameen Azad, DM PG
picks disease	
Surgical causes of Dementia	Prof.Dr.Mohan Sampath Kumar, HOD of
	Neurosurgery
Treatment of Dementia	Dr.E.Sivabalan, Assistant Professor in
Psychiatrist perspective	Psychiatry.

- 39) 18/07/2013 Dept of Anaesthesiology organised a guest lecture on "Labour Analgesia in Indian Scenario" by Prof Dr.Nellai Kumar MD DA Govt. Kasturba Gandhi Hospital Madras Medical College. Chairpersons were Dr.G.Sivarajan Prof of Anaesthesiology, Dr.Anjalakshi Chandrasekar HOD of Obstetrics & Gynaecology. Pro Vice Chancellor, Director, Dean, Deputy Dean/VP, Medical Superintendent graced the occasion. About 300 delegates participated.
- 40) 24/07/2013 Department of General Surgery organised a symposium on "A to Z" Tumour Testis about 150 delegates participated Deputy Dean/VP & Medical Superintendent graced the occasion. Chairpersons Dr.S.Subramanian M.S., M.ch Prof & HOD, Dept of Urology, Dr.T.Panneerselvam M.S Prof. of Surgery. Guest speakers Dr.V.Vedhamoorthy M.D., D.M. Prof of HOD Medical Oncology, Dr.R.Balaji M.S., M.ch. MRCS, DNB Asst. Prof., Surgical Oncology. Presentation by: Dr.S.K.Manoj Anatomy of Testis, Dr.B.Shivraj Clinical features & Investigations, Dr.Justine Samuel Management
- 41) 25/07/2013 Department of Pulmonary Medicine organised a CME on RNTCP.150 delegates attended. Pro Vice Chancellor Dean, Deputy Dean/VP, Medical Superintendent graced the occasion.

 Details "Updates in RNTCP and MDR TP" Dr.Shazia Anjum WHO consultant, "Newer Diagnosis for TP/HIV & TB Notification" Dr.Lakshmi Murali State TB Officer, "Paediatric Tuberculosis" Dr.Nalini Jayanthi State Task force, RNTCP

42) 31/07/2013 Department of Gastroenterology to commemorate World Hepatitis Day conducted hepatitis B & C screening and hepatitis B vaccination camp for doctors, nurses & paramedical personnel of SRM MCH & RC. There was a special guest lecture by Professor Shamsuddin Mohammed Rela MBBS, MS FRCS (Head and Chief Surgeon, HPB and liver transplant surgery Global Hospitals group Indian on Liver Transplantation – Past, Present and Future. Pro Vice Chancellor, Director, Dean, Deputy Dean/VP graced the occasion. 200 delegates attended.

43) 01/08/2013 to 07/08/2013

Department of Paediatrics organised celebration of "21st World Breast Feeding Week". Vice Chancellor SRM and Vice Chancellor Chettinad University inaugurated. Pro Vice Chancellor, Director, Dean, Deputy Dean offered felicitation. Details as follows

Theme			
"Breast Feeding Support – Close to Mother"			
Day	Time	Programme	
1 st August	8.00 am -	Quiz programme for MBBS (Hospital seminar hall)	
	9.00 am		
	11.00 am	Inauguration function(Hospital seminar hall)	
2 nd August	12.00 noon	CME programme for PGs(Hospital seminar hall)	
	-2.00 pm		
	10.00 am -	Slogan, Poetry, poster (Paediatrics OPD)	
	12.00 noon		
3 rd August	10.00 am -	Well baby contest (Paediatrics OPD)	
	11.00 am		
5 th August	12.00	Quiz programme for PGs (Hospital seminar hall)	
	noon-1.00		
	pm		
6 th August	10.00 am-	Quiz programme for Nurses (Hospital seminar hall)	
	11.00 am		
7 th August	11.30 am-	Valedictory function & Creche 5 th Anniversary	
	1.00 pm	celebrations (Hospital seminar hall)	

44) 03/08/2013 Department of Community Medicine organised Health Workers Training programme.

Programme schedule		
Time	Programme	Resource Person
10.00am	Registration	Department Staff
10.15am	Welcome Address	HOD community Medicine
10.20am	Health Services in SRM Hospital	Nursing Department
11.00am	Paediatrics problems	Community Medicine – Postgraduates
11.35am	OG problems	Dr.Anjalakshi, HOD, Dept of OBG
12.00noon	Insurance Schemes	Mr.S.S.Nathan
12.30pm	Health Check – up	
2.00pm	Hospital Orientation	Nursing Department
2.30pm	Certificate	Pro Vice Chancellor
	Distribution &	Dean
	Concluding Remarks	Medical Superintendent
2.45pm	Vote of Thanks	HOD Community Medicine

45) 08/08/2013

Department of Cardiology organised a special guest lecture on "Lipids and Cardiovascular Risk Management" Dr.Devaki Nair B.Sc, MBBS, M.SC, DipRCPath, MRCPath, FRCPath, FRCP Consultant Lipidologist & Clinical Lead for Lipids & CVD Prevention Hon. Senior Lecturer Royal Free London NHS Foundation Trust University College, London. Pro Vice Chancellor inaugurated, in the august presence of Director, Dean & Deputy Dean/VP. About 500 delegates attended

46) 14/08/2013 Inauguration of the India Nodal Bioethics Centre, Installation of the Head of the India Nodal Centre, Installation of the Chair of Bioethics India Lead unit, Dedication of the Bioethics Secretariat complex & International Seminar on Bioethics

Programme – 14.08.2013 – Wednesday

10.30 am	Invocation
10.35 am	Welcome address Dr.P.Thangaraju, Hon Pro Vice Chancellor Medical & Head of the Indian Nodal Bioethics Centre
	mulan Nodai Bioctines Centre
10.45am	Report on the activities of the Bio Ethics unit Dr. D Balakrishnan, Dean Medical Research & Chair of Bioethics Indian unit
10.55am	Inauguration of the Indian Nodal Bioethics Centre, Installation of the Head of the India Nodal Centre, Installation of the Chair of Bioethics India Lead unit & Dedication of the Bioethics secretariat complex. Dr. T R Pachamuthu, Hon Chancellor
11.20 am	Inauguration of the scientific sessions Dr. T P Ganesan, Hon Pro Vice Chancellor (P&D)
11.30 am	Key note address: Bioethics for Clinicians – Teaching Bioethics in clinical setting Dr.Russell F D' Souza, Chair of the Asia Pacific Bioethics Network of UNESCO
11.45 am	Conferment of the Honorary Professorships Dr.Prof S. Ponnusami, The Registrar.
	List of Distinguished Professors, who are appointed as Honorary Professors of Bioethics
	1. Major General Prof. Dato' Dr.Mohammed Zin Bidin, Dean of the faculty of Medicine and Defence Health, National Defence University of Malaysia, Chair of Malaysia Bioethics unit
	2. Prof Harischandra Gambheera, National Institute of Mental Health, Colombo, Srilanka, Prof of Bioethics and Psychiatry, Chair of Srilanka Bioethics unit.
	3. Prof E.Mohandas, Sun Medical Research Centre, Trichur and

	Prof of Bioethics and Psychiatry, Fr.Muller Medical College, Mangalore.
	4. Prof Princy Palatty, Prof of Bioethics and Pharmacology, Fr.Muller Medical College Mangalore, Chair, Bioethics Network, Southern Indian.
	5. Prof Mary Mathew Kasturba Medical College Manipal, Prof of Bioethics and Pathology.
	6. Prof Dr.Anu Kant Mittal, Professor of Psychiatry and Bioethics, Rajiv Gandhi Medical College Mumbai, Chair, Bioethics Network, Western India.
	7. Prof.Mushtaq A.Margoo, Professor of Psychiatry, Govt. Medical College, Srinagar, Kashmir, Chair, Bioethics Network, Northern India.
	8. Prof.Dinesan Narayanan, Professor in Psychiatry, Amrita Institute of Medical Sciences, Kochi, Kerala.
12.00 Noon	Acceptance speech, on behalf of all the Honorary Faculty Major General Prof Dato' Dr Mohammed Zin Bidin, Dean of the Faculty of Medicine & Defence University of Malaysia.
12.10 pm	Vote of Thanks Dr.James Pandian, The Dean Medical
	Followed by the Scientific Sessions, in the same hall.
12.20 pm	Introductory remarks by the Head of the India Nodal Unit, Dr.P Thangaraju
12.25 pm	Invited Lectures
	1. Major General Pro. Dato' Dr Mohammed Zin Bidin, Dean of the Faculty of Medicine and Defence Health, National Defence University of Malaysia, Chair of Malaysia Bioethics unit
	2. Prof Harischandar Gambheera, National Institute of Mental Health, Colombo, Srilanka, Prof of Bioethics and Psychiatry, Chair of Srilanka Bioethics unit
	3. Prof E.Mohandas, Sun Medical Research Centre, Trichur and Prof of Bioethics and Psychiatry, Fr.Muller Medical College, Mangalore

	4. Prof Princy Palatty, Prof of Bioethics and Pharmacology, Fr.Muller Medical College, Mangalore, Chair, Bioethics Network, Southern India.
	5. Prof Mary Mathew Kasturba Medical College Manipal, Prof of Bioethics and Pathology
	6. Prof Dr.Anu Kant Mittal, Professor of Psychiatry and Bioethics, Rajiv Gandhi Medical College Mumbai, Chair, Bioethics Network, Western India.
	7. Prof.Mushtaq A.Margoo, Professor of Psychiatry and Bioethics, Govt. Medical College, Srinagar, Kashmir, Chair, Bioethics Network, Northern India.
1.50 pm	Vote of Thanks D.Balakrishnan, Chair of Bioethics India Lead unit
1.55 pm	National Anthem About 750 delegates attended.

- 47) 16/08/2013 Medical Research Centre & Dept of Pharmacology organised skill development workshop "Tool for Basic, Electrophysiological & Pharmacological Research" by Dr.J.C.Tan product Manager, AD Instruments, Australia
- 48) 17/08/2013 Students Council organised the IMPULSE' 13 (Intel Medical Quiz Competition) programme about 69 students from different colleges participated following were the quiz masters

Quiz Masters - Semifinals

Vista – Dr.Swetha

Quartan – Dr.Vijay Sampath

Dyslexia – Dr.Swetha Buzzer Round – Dr.Murali

A – Z – Dr.Selvaprabu History Mystery – Dr.Shanmugapriya

Challenge - Dr.Muthu

Rapid Fire – Dr.Karthikayan

Quiz Masters - Finals

Common Uncommon – Dr. Selvaprabu

Hidden Background – Dr.Balaji Media – Dr.Muthu Spot Me! – Dr.Murali

Speciality – Dr.Karthikayan

Chaos – Dr.Balaji

Rapid Fire – Dr.Vijay Sampath

Students from Madras Medical College got the first and second prize. Students form JIPMER got the third prize. Pro Vice Chancellor (Medical) inaugurated the IMPULSE' 13 Dean Felicitated Deputy Dan graced the occasion and participated in the valedictory function and awarded prizes to the winners.

49) 21/08/2013 To 23/08/2013

Department of Community Medicine organised Epidemiology workshop series - Phase 1- Foundation course on health care research –Descriptive study. Details given below. There were 29 participants which consisted of Assistant Professor and Post graduates.

Program schedule

Day one - Basis of Medical Research (21.08.13)			
Time	Topics	Facilitator	
8.30-9.00 am	Registration		
9.01-9.30 am	Ice – breaking session – group	Dr.Balaji	
	formation	Dr.P.Ganeshkumar	
9.31-10.00	Introduction note on	Dr.K R. John	
am	epidemiological workshop		
	series		
10.01-10.45	Basis of epidemiology in	Dr.M Logaraj	
am	medical research		
11.01-11.45	Study designs – classification	Dr.P.Ganeshkumar	
am	and application		
11.46 – 12.30	Group work – identification of	Dr.Rajan,	
pm	study topic & justification	Dr.K R John	
1.31-2.15pm	Introduction – descriptive	Dr.Kuberan	
	study methods		
2.16-2.45pm	Measures of disease frequency	Dr.P Ganeshkumar	
	with demonstration	Mr.Christopher	
2.46-3.30pm	A case study on outbreak	Dr.P Ganeshkumar	
	investigation		
Day two - Steps in Research (22.08.2013)			
Time	Topics	Facilitator	
9.00-9.45 am	Plan of a cross – sectional	Dr.Ajitha	

	study	
9.46 – 10.30	Literature search with	Dr.Balaji
am	demonstration	Dr.P Ganeshkumar
10.31-11.30	Sampling technique and	Mr.Christopher
am	sample size calculation	Dr.Ganeshkumar
11.46-12.30	Tool development in medical	Dr.M Logaraj
pm	research – questionnaires	
1.31-2.15 pm	Group work – tool development	Dr.M Logaraj
2.31-3.15 pm	Group work – planning a cross-	Dr.P Ganeshkumar
_	sectional study & presentation	Dr.Balaji
Day three – Da	ta management (23.08.2013)	
Time	Topics	Facilitator
9.00-10.00	Data processing and	Dr. Balaji
am	management	
10.01-10.45	Group work – data entry	Dr.Balaji
am		Mr.Palanivel
10.46-11.30	Statistical analysis in	Dr.P Ganeshkumar
am	descriptive studies	
11.46-12.30	Group work – demonstration of	Mr.Christopher
pm	data	
1.31-2.15 pm	Critical review of a descriptive	Dr. K R John
_	study	
2.16-3.00 pm	Group work – critical review	Dr. K R John
3.01-3.30 pm	Closure & distribution of	
	certificates & CDs	

- 50) 22/08/2013 Department of Paediatric Surgery organised a special guest lecture on "Role of Paediatric Surgeons in Solid Tumours of Children" by Professor R K Bagdi M.S., MNAMS., M.Ch (Paediatric Surgery) Senior Consultant, Apollo Children Hospital, Chennai. Former Professor in Paediatric Surgery, ICH/MMC & SRMC. Pro Vice Chancellor, Director, Dean, Deputy Dean/VP, Medical Superintendent graced the occasion. About 250 delegates attended.
- 51) 26/08/2013 Department of Psychiatry organised a special guest lecture on "Body image disturbance in Anorexia Nervosa What do anorexia nervosa neuro-maging say" by Dr.Murali Krishnan Sekar Consultant Psychiatrist in Eating Disorder service, NHS Trust, Harpenden, U.K. Dean welcomed the Pro Vice Chancellor inaugurated Deputy Dean graced the occasion. Medical Superintendent proposed vote of thanks. Prof V.Sundaravadivelu Prof & HOD Dept of General Medicine and Prof M.Thirunavakarasu Prof & HOD Dept of Psychiatry Chaired the Scientific session. About 200 delegates participated

52) 27/08/2013 and

29/08/2013

Dept of Neurology organised a symposium on "Autonomic Nervous system part I & part II". About 75 delegates attended. Deputy Dean graced the occasion.

Embryology & Anatomy of ANS	Dr.Rajesh Venkat, DM PG.
Physiology of ANS	Dr.Ameen Azad, DM PG.
Test of ANS function – Clinical,	Dr.Rajesh Venkat, DM PG.
Laboratory and Imaging	·
Disorders of ANS and	Dr.Ameen Azad, DM PG.
Management	

53) 30/08/2013

Dept of Forensic Medicine conducted CME program Dr.V.V.Pillay Chief at Poison control centre, Amritha Institute of Medical Science & Research, Cochin delivered a guest lecture on Toxidromic Approach to the Clinical Diagnosis of Poisoning Medicolegal Aspects of Toxicology. Pro Vice Chancellor medical inaugurated Director of Health Science, Dean, Deputy Dean/VP and Medical Superintendent graced the occasion. Prof Dr.V.Sundaravadivelu HOD General Medicine, Prof Dr.Mohammed Ghani Dept of ICU Toxicology were the chairperson. About 300 delegates participated.

54) 25/08/2013 to 05/09/2013

awareness week. Following activities were carried out
1) Received more than 300 pledges for eye donation from general public
2) Conducted a motor cycle rally along with Harley Davidson from
Vandallur to SRM and subsequently within the campus which was aired in
five channels 3) Dr. Syed Asghar Hussain delivered a live Talk show in
104.8 FM for 2 hours. 4) There was a thematic flash Mob dance depicting
significance of the pledge for giving sight, by volunteers of SRM

Department of Ophthalmology organised 28th National eye donation

engineering college within the campus 5) Mass SMS message send to all students 6) Poster presentation competition was organised. 54 contestants were there and all posters displayed in outpatient clinic. 7) Also posters were posted in surrounding villages. 8) Human rally was organised involving 500 students within the SRM campus. Pro Vice Chancellor, Dean, Deputy Dean, Medical Superintendent and Professors and Students actively participated.

55) 04/09/2013

Department of Pathology organised a guest lecture on "Morphological Predictors in Atherosclerotic plaque progression – Implications in Diabetes Mellitus and Haptoglobin genotype" by Dr.K.Raman Purushothaman ICAHN School of Medicine, Cardiovascular institute Mount Sinai, New York. About 400 delegates participated Deputy Dean graced the occasion.

- 56) 11/09/2013 Inauguration of Anaemia Unit in SRM Hospital by Pro Vice Chancellor, Prof.Dr.A.Manoharan, MD., MRACP.,FRACP., FRCPA, Prof & Senior Consultant Haematology, Sydney, Australia spoke on the importance of Anaemia Unit and method of functioning at Board Room Hospital
- 57) 11/09/2013 Department of Neurology organised a special CME programme on "Paediatrics Neurology" program is as follows guest speakers Prof. G.Kumaresan., MD (Paed).,D.CH.,D.M (Neuro).,Former Professor & Head of Department, Department of Neurology, Institute of Child Health & Hospital for Children, Egmore. Topic: Paediatric Epilepsy, Prof. Leema Paulin., MD (Paed).,D.CH.,D.M(Neuro)., Professor & Head of Department, Department of Neurology, Institute of Child Health & Hospital for Children, Egmore. Topic: Inborn errors of Metabolism. About 100 delegates attended Pro Vice Chancellor, Director-Health Sciences, Dean, Deputy Dean and Medical Superintendent graced the occasion.
- 58) 13/09/2013 Department of Nephrology, Medicine, Surgery & Paediatrics conducted CME program on ICU infections to commemorate World Sepsis Day Medical ICU Infections: Dr. Manohar Reddy, Chairperson: Prof.Md Gani, Prof. of Medicine, Surgery ICU Infections: Dr.Justin, Chairperson: Prof.M.Bhaskara Selvapathy Prof. & HOD Surgery, Paediatric ICU Infections: Dr.Mani, Chairperson: Prof.A.Prema Prof. & HOD Paediatrics. Program was witnessed by Pro Vice Chancellor (Medical), Director Health Sciences, Dean and Medical Superintendent. About 250 delegates attended.
- 59) 20/09/2013 Topic for Thesis presentation for Ph.D "Molecular and Seroepidemiological Typing of Water Borne Pathogens Toxin Producing Escherichia Coli and Rota virus in Children" by Dr.V.Mangayarkarasi Associate Professor of Microbiology
- 60) 24/09/2013 Department of General Surgery organised a symposium on "Carcinoma Stomach" presented by Dr.Akbar Anatomy & Pathophysiology, Dr.Naresh Investigations & Staging and Dr.Balakumar Treatment. Chairpersons Dr.V.Vedhamoorthy Prof & HOD Medical Oncology, Dr.A.Rathinasami Prof & HOD Surgical Gastroenterology. About 100 delegates attended and Pro Vice Chancellor, Dean, Deputy Dean and Medical Superintendent graced the occasions.

61) 25/09/2013 To commemorate "World Health Day 2013" Department of Cardiology organised guest lecture on "How Does Interventional Cardiology Simplify the Cardiac Therapy in Women & Child?" by Dr.K.Sivakumar MD,DCH, DNB (Paediatrics),DNB (Cardiology) Head and Senior Consultant, Department of Paediatrics Cardiology, Institute of Cardio – Vascular Diseases, Madras Medical Mission, Mogappair, Chennai. About 300 delegates attended Pro Vice Chancellor, Director Health Sciences, Dean and Medical Superintendent graced the occasion.

62) 03/10/2013 Symposium on Disaster management was organised by Dept of Community Medicine and Dept of Medical Education Unit as follows:

Topic	Speaker
Introduction	Dr.K.Gireesh, Deputy Dean/VP
Disaster mitigation	Dr.Revathy, Dr.M.Jayalakshmi, PG
	Community Medicine
Emergency response	Dr.Mohamed Gani, Professor & ICCU
(& Role of Hospital)	incharge
Long term rehabilitation	Dr.K.R John-HOD, Community Medicine
Psycosocial aspects	Mrs.Preethi Krishnan, Psycologist, Dept of
	Psychiatry.

63) 05/10/2013 06/10/2013

Department of Anatomy organised 36th Annual Conference of Anatomists of Tamil Nadu Conference Theme "Stem Cell and its clinical application Hon: Vice Chancellor inaugurated the program and Hon: Pro Vice Chancellor delivered special address. Director Health Sciences, Dean, Deputy Dean and Medical Superintendent graced the occasion. About 64 scientific papers were presented by the participants and discussed in detail. About 500 delegates attended.

64) 10/10/2013 Department of Psychiatry organised a CME on Aging and Mental Health to commemorate **World Mental Health Day** Pro Vice Chancellor inaugurated. Padma Bushan Prof Dr. Saradha Menon had been the Chief guest and narrated her experiences in The World of Psychiatry Dean, Deputy Dean/VP, Medical Superintendent graced the occasion. About 200 delegates attended. The following speakers spoke on the various topics 1) Physiology of Aging – Dr. Anandha Lakshmi S. Associate Professor, Dept of Physiology. 2) Biochemical basis of Aging – Dr. Ebenezer William W. Prof & HOD Dept of Biochemistry. 3) The Pathology of Aging -Dr. A. Sundaram Professor Dept of Pathology. 4) Aging and Mental Health – Dr. Sivabalan S. Assistant Professor Dept of Psychiatry

65) 17/10/2013 Department of Anaesthesiology organised a guest lecture on "Anaesthesia - Yesterday, Today & Tomorrow" by Dr.V.Nagaswamy, MD.DA., former Prof Stanley Medical College, Chennai. This was to commemorate **World Anaesthesia Day**. Director Health Sciences highlighted the importance of celebrating World Anaesthesia Day. Pro Vice Chancellor, Dean, Deputy Dean, Medical Superintendent graced the occasion. About 300 delegates attended.

66) 29/10/2013 to

> 31/10/2013 Department of Community Medicine organised Health Care Research – Workshop series phase III – Clinical trials – Revealing the truth of Therapeutics 30 participated. Program schedule

facilitator Time **Topics** Day 8.15 - 8.45 am Registration PGs 8.46 - 9.15 am Ice - breaking session - group formation Dr.Balaji 9.16-9.30 am Introduction to workshop felicitation by Dr.K.R.John Pro VC, Dean and Deputy Dean 9.31 -10.00 am Basics of interventional studies Dr.Logaraj 10.01 -10.45 am Landmark clinical trials Dr.K.R.John Day one 29.10.13 11.01 -11.45 am Dr.Kuberan Steps in conduct of clinical trials 11.46 - 12.30 am Selection & allocation of subjects Dr.Balaji 1.31-2.30 pm Phases of trials Dr.P.Ganeshkumar 2.36 – 3.30 pm Group work Dr.Balaji/Dr.Rajan

Day	Time	Topics	facilitator
	9.00 – 9.45 am	Non- randomized & alternative	Dr.Balaji
		trials	
	9.46 -10.46 am	Sample size considerations and	Mr.Christopher
		power analysis	
Day Two	11.01-11.45 am	Protocol development	Dr.Kiran
30.10.13	11.46 - 12.30pm	Statistical analysis in clinical trials	Dr.P.Ganeshkumar
	01.31-2.15 pm	Measure of effect	Dr.Balaji
	2.16 – 3.15 pm	Group work – proposing a protocol	Dr.K.R.John/Dr.Logaraj
		for clinical trial	

Day	Time	Topics	facilitator
	9.00 – 9.45 am	Ethical considerations in clinical trials	Dr.Logaraj
	9.46 – 10.30 am	Good clinical practice – guidelines	Dr.Ajitha
Day Three	10.46 – 11.46 am	Systematic review & Meta- analysis	Dr.P.Ganeshkumar
31.10.13	11.46-12.30pm	Consort statement	Dr.K.R.John
	1.31 – 2.15 pm	Critical review – Clinical trials	Dr.K.R.John
	2.16-3.00 pm	Group work on critical review	Dr.K.R.John/Dr.Kuberan
	3.01-3.30 pm	Closure & distribution of	
		certificates	

to

05/11/2013 Medical Education Unit organised How to do thesis for first year postgraduate students 60 postgraduates attended. Pro Vice Chancellor inaugurated. Dean presided, Deputy Dean/VP felicitated. Program is as follows

Topic	Facilitator
Self Directed learning	Dr.K.Gireesh
Basic Epidemiology and Study designs	Dr.M.Logaraj
Choosing the appropriate Dissertation topic	Dr.V.Sathyanarayanan
Review of literature	Dr.V.Mangayarkarasi
Hands-on training on reviewing literature	Dr.R.Balaji
Biostatistics 1: Types of data, sampling and sample	Mr.V.Christopher
size	
Norms – for thesis preparation	Dr.G.Shiva Shekar
Ethics in health research & getting IEC clearance	Dr.A.Prema
Data entry and data analysis	Dr.P.Ganeshkumar
Biostatistics 2 : P value, confidence intervals & Bias	Dr.P.Ganeshkumar
Group presentation of model protocols	Dr.K.R.John, Dr.C.Balaji and
	Dr.M.Logaraj

- 68) 06/11/2013 Dept of Neurology organised "**World Stroke Day**" celebration Topic: *Intervention in Acute Stroke* Prof Dr.Swatee Halbe, MD (Radiology)., Chief of Radiology Services & Director of Institute of Interventional Radiology, SRM Institute of Medical Sciences, Vadapalani. Topic: *Brain attack ACT FAST* Dr. V.Nagarajan.,MD (Gen Med)., D.M (Neuro). MRCP (UK), Associate Professor of Neurology, SRM Medical College Hospital & Research Centre, Kattankulathur. Dr.Kamakshi Shanbhag and Dr.K.Gireesh Deputy Dean/VP were the Chairpersons.
- 69)12/11/2013 Department of Otorhinolaryngology organised SRM ENT guest lecture 2013 by Dr.Krishnakumar Head of The Department. Department of ENT Head & Neck Surgery Global Health City on "Endoscopic Surgery and Coblation in ENT" Dr.K.Laxmanan Dept of Otorhinolaryngology delivered welcome address, Pro Vice Chancellor, Dean, Deputy Dean and Medical Superintendent graced the occasion.
- 70) 13/11/2013 Department of Radiology organised SRM RAD MEET 2013 with the theme "Recent Trends in Magnetic Resonance Imaging" by eminent speakers. Pro Vice Chancellor inaugurated and released the souvenir. Director Health Sciences, Dean, Deputy Dean/VP and Medical Superintendent graced the occasion. 150 delegates attended.

SRM RAD MEET 2013 (Programme Schedule)		
Dr.Bulabai Karpagam, Senior Assistant Prof, MRI BASICS AND APPLICATIONS		
SRM MCH & RC Chennai		
Dr.I.Mahesh, Assistant Prof, SRM MCH & RC	MRI ARTEFACTS AND SAFETY	

D 1/ (1:1 CD) / 1 (1/ / / / / / / / / / / / / / / / /	A ADLINI LIN/DOVIG CEDOVE	
Dr. Karthikeyan, SRM Institute of Medical	MRI IN HYPOXIC STROKE	
Science, Vadapalani	ISCHEMIC ENCEPHALOPATHY	
Dr.S.Babu Peter, Associate Prof, MMC, Chennai	MRI IN MARROW ASSESSMENT	
Dr. Anupama Chandrasekharan, Professor,	ROLE OF MRI IN NEONATAL	
Sri Ramachandra University, Chennai	SEIZURES	
Dr.C.Kesavadas, Professor, Sree Chitra Tirunal	MRI IN CEREBRAL TUMOUR	
Institute for Medical Sciences and Technology,	WITH TRACTOGRAPHY	
Trivandrum		
Dr.Sumod Mathew Kosh, Assistant Prof,	MRI IN BREAST DISEASES	
Regional Cancer Centre, Trivandrum		
Dr.Elizabeth, Joseph Professor, CMC, Vellore	MRI IN CARDIO MYOPATH	
Dr.R.Rajeswaran, Professor, Sri Ramachandra	MRI IN FOETAL	
University, Chennai	INVERSTIGATIONS	
Dr.Rekacherian, Consultant, Precision	MRI IN MUSCULOSKELETAL	
Diagnostics, Chennai	EVALUATION	
Dr.Senthil, SRM Institute of Medical Sciences,	MRI DIFFUSION IN BODY	
Vadapalani		
Dr.Devimeenal, Pro & HOD, Kilpauk Medical	MRI IN FEMALE PELVIS	
College, Chennai		
Dr.Amarnath, Associate Professor, Stanley	MRI IN PROSTATE	
Medical College, Chennai		

- 71) 15/11/2013 Department of Medicine organised a special guest lecture by Padma Sri Prof Dr.V.Mohan on Epidemiology of Diabetes in INDIA. Where are we and what to do? to commemorate world Diabetes Day. Pro Vice Chancellor, Dean, Deputy Dean/VP and Medical Superintendent graced the occasion. 350 delegates attended.
- 72) 21/11/2013 Department of Paediatrics/Neonatology organised a CME program to commemorate "New Born Week/Valedictory Function" Prof S.Gopal MD, D.CH,Former Head & Professor of Neonatology spoke on Neonatal care in TamilNadu in the august presence of Director Health Sciences, Dean, Dy Dean/VP and Medical Superintendent. About 150 delegates participated. Prof Dr.A.Prema welcomed the gathering.

73) 23/11/2013

24/11/2013 Dept of General Surgery in Collaboration with Association of Surgeons of India Chennai city Branch organised a two day CME for final year post graduates of all medical colleges in the city. Inaugurated by Vice Chancellor a booklet on Hematogy for undergraduate authored by Prof Dr.G.Shivashekar had been released Pro Vice Chancellor, accepted the first. Dean delivered welcome address. Dy Dean/VP, Medical Superintendent and Director graced the occasion. List of Topics and eminent speakers who delivered are as follows

23/11/2	2013 Saturday	24/11/2013 Sunday	
Topic	Speaker	Topic	Speaker
INGUINAL HERNIA	PROF.D.NAGARAJAN (KMC)	BENIGN PAROTID	PROF.M.BASKARAN
		TUMORS	SELVAPATHY (SRM)
CARCINOMA CHEEK	PROF.P.G.KULANDAIVELU	DIABETIC ULCER	PROF.JAYASHRI (SMC)
AND LIP	(SRM)	FOOT	
RIF MASS	PROF.KUBERAN (KMC-GRH)	CYSTIC SWELLINGS	PROF.LALITHKUMAR(GVM
		OF NECK	C)
THORACIC OUTLET	PROF.S.R.SUBRAMANIAM	EARLY BREAST	PROF.G.MURALIDHARAN(M
SYNDROME	(SMC)	CANCER	MC)
LYMPHOMA	PROF.G.SIVAKUMAR(FORM	LOCALLY ADVANCED	PROF.T.BHAVANISHANKAR
	ER PROF.,MMC)	BREAST CANCER	(MMC)
OBSTRUCTIVE	PROF.S.M.CHANDRAMOHA	CARCINOMA PENIS	PROF.K.AUTHY (PIMS)
JAUNDICE	N(MMC)		
CARCINOMA	PROF.V.SHRUTHIKAMAL(SA	LOWER LIMB	PROF.C.M.K REDDY
STOMACH	VITHA MC)	ISCHEMIA	(FORMER PROF. SMC)
MALIGNANT	PROF.P.DARWIN (FORMER	THYROTOXICOSIS	PROF.S.VITTAL (FORMER
PAPROTID	PROF., SMC)		PROF, MMC)
SWELLING	PROP	MADIGOOD MDING	
CARCINOMA	PROF.	VARICOSE VEINS	PROF.RAJKUMAR (MMC)
THYROID MULTINODULAR	K.S.RAVISHANKAR(BMC)	SOL – LIVER	DDOE DATHINACAMN (CDM)
GOITER	PROF.J.VIJAYAN	SOL – LIVER	PROF.RATHINASAMY (SRM)
BENIGN BREAST	(HOD,SMC) PROF.K.K.VIJAYAKUMAR	SECONDARIES NECK	PROF.JAYAKUMAR (SRM)
DISEASES	(GVMC)	SECONDARIES NECK	PROF.JATAKUWAR (SRW)
TESTICULAR	DR.J.S.RAJKUMAR(LIFE	CARCINOMA	PROF.A.RAJENDRAN (SMC)
TUMOURS	LINE HOSPITALS)	TONGUE/FLOOR OF	1 KOF M.IGIOENDIGHT (SMC)
TOMOGRE	LINE HOST TIMES)	MOUTH	
SOLITARY NODULAR	PROF.RAGHUMANI (MMC)	BENIGN GOO	PROF.R.N.M.FRANCIS
GOITER		BEMAN GOO	(BMC)
SQUAMOUS CELL	PROF.VIVEKANANDAN	MALIGNANT	PROF.P.N.SHANMUGASUN
CARCINOMA	(AVMC)	MELANOMA	DARAM (HOD,KMC)
METASTATIC	PROF.ANITHA HARI	BENIGN	PROF.SUDHARSEN
BREAST	(MMCRI)	LYMPHADENOPATHY	(SAVEETHA MC)
CARCINOMA	·	NECK	,
SOFT TISSUE	PROF.SURENDRAN (SRMC)	BENIGN SKIN	DR.KANAGAVEL (ISABEL
SARCOMA		SWELLING	HOSP)
INSTRUMENTS	DR.G.CHANDRASEKAR	BENIGN TESTICULAR	PROF.SARAVANAN (SRMC)
	(SMC)	SWELLINGS	

74) 28/11/2013 Dept of Neurology and Dept of Community Medicine organised Epilepsy Awareness program for general public to commemorate world Epilepsy Day. About 42 patients suffering from Epilepsy assembled. Dy Dean/VP Dr.K.Gireesh educated the public on epilepsy in the form of question and answer session. Following this there was public interaction with HOD Dept of Neurology and other Professors of Neurology. Pro Vice Chancellor, Dean and Medical Superintendent addressed the gathering. Later they were taken to day care ward for a detailed work up by staff of dept of neurology Prof M.Logaraj coordinated the whole program.

- 75) 29/11/2013 Dept of Pharmacology organised "Pharma quiz" 2013 for second year MBBS students
- 76) 06/12/2013 to 07/12/2013 Dept of Physiology and Medical education unit and Association of Physiologists of Tamil Nadu organised Postgraduate Integrated lecture series IV (PILS) on Respiratory Physiology.

06.12.2013 Friday		
Topic	Guest speaker	
Introduction and Mechanics of	Dr.N.Neelambikai	
Respiration		
Diffusion of Gases – Respiratory	Dr.P.Saikumar	
Membrance Diffusing Lung		
Capacity factors Affecting & Tests		
Regulation of Respiration	Dr.M.Chandrasekar	
Respiratory defense mechanism	Dr.R.Padmavathi	
and immunology		
Simulation based respiratory	Dr.R.Thirumavalavan	
physiology		
07/12/2013 Saturday		
Topic	Guest speaker	
From Liquid to air – first breath	Dr.K.Thamarai Selvi	
Pathophysiology of Decompression	Dr.A.Saravanan	
sickness		
Physiological principals in	Dr.P.C.Vijiaykumar	
Anesthesia practice		
High Altitude Physiology	Dr.P.Sathya	
Abnormal Breathing – Clinical	Dr.Saravanan	
Importance		
Carriage of Blood Gases	Dr.Pricilla Johnson	
Non-Respiratory Functions of lung	Dr.A.Anitha	
Problems encountered in recording of PFT	Dr.B.Viswanatha Rao	

77)11/12/2013 Department of Dermatology Venereology and Leprosy organised CME programme on "TRICHOLOGY –RECENT ADVANCES" by Prof. Patrick Yesudian, FRCP Former HOD Dept of Dermatology, Madras Medical College, Chennai. Founder President 'The Hair Society of India'. About 100 delegates attended.

78) 20/12/2013 Dept of Orthopaedics organised CME on "Injections and Its Prevention"

Topic	Speaker
Acute Osteomyelitis, Bone and	Prof.Dr.K.Sri Ram M.S Ortho, M.S
Joint Infections in Children	(Surgery), FRCS (Canada) (Spine &
	Pediatric Orthopaedic Surgeon)
Prevention of Infection in	Dr.Suresh Kumar M.D. FCCP (Infection
Surgical Practice	Control Consultant – Apollo Hospital –
_	Chennai)